Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


A nonlinear semigroup for a functional differential equation

Author: Dennis W. Brewer
Journal: Trans. Amer. Math. Soc. 236 (1978), 173-191
MSC: Primary 34K05; Secondary 47H99
MathSciNet review: 0466838
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A representation theorem is obtained for solutions of the nonlinear functional differential equation

$\displaystyle u'(t) = F({u_t}), t \geqslant 0,\quad u(t) = \phi (t), t \leqslant 0,$ ($ 1$)

as a semigroup of nonlinear operators on a space of initial data X of ``fading memory type.'' Equation (1) is studied in the abstract setting of a Banach space E. The nonlinear functional F is a uniformly Lipschitz continuous mapping from X to E. The semigroup is constructed by transforming (1) to an abstract Cauchy problem

$\displaystyle w'(t) + Aw(t) = 0,\quad w(0) = \phi ,$ ($ CP$)

in the space X and applying a generation theorem of M. Crandall and T. Liggett to the operator A in X. The case when (1) is a nonlinear Volterra integrodifferential equation of infinite delay is given special consideration. The semigroup representation is used to obtain finite difference approximations for solutions of (CP) and to study the continuity of solutions of (1) with respect to perturbations of F and $ \phi $.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 34K05, 47H99

Retrieve articles in all journals with MSC: 34K05, 47H99

Additional Information

PII: S 0002-9947(1978)0466838-2
Keywords: Nonlinear quasi-contraction semigroup, functional differential equation, Volterra integrodifferential equation, accretive
Article copyright: © Copyright 1978 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia